Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Having scanty bleeding after taking misoprostol. Pregnancy test positive. What does this mean?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3557 Questions
i have taken misoprostol twice , once on saturday and once on sunday , since then i have had very scanty bleeding. i had to change pads only once in 24 hours , hardly any abdominal pain. Last night i did a pregnancy test it still showed positive . till saturday i was five weeks pregnant. what does this mean ? the embryo is still growing? why does the test show positive? what should be my next step?
Posted Mon, 17 Dec 2012 in Women's Health
Answered by Dr. Mahesh Koregol 2 hours later

Thanks for your query.

I have read your query & I understand your concerns. Following is my reply:

1) It is possible that you might be still pregnant even after taking misoprostol. You need to check by transvaginal ultrasound.

2) Misoprostol is not a safe tablet to consume without prescription of a doctor. You need to undergo ultrasound scan for locating gestational sac on ultrasound examination before taking the pills for termination of pregnancy.

3) Please get an ultrasound to locate embryo. Then XXXXXXX a ynecologist who can decide best possible medications which can be given before taking misoprostol. There are other medicines too.

I hope I answered your query. I will be available for any followup queries you have.


Dr.Mahesh Koregol
IVF & Infertility Specialist.
Above answer was peer-reviewed by
Follow-up: Having scanty bleeding after taking misoprostol. Pregnancy test positive. What does this mean? 12 minutes later
does bleeding not mean termination of pregnancy?
Answered by Dr. Mahesh Koregol 5 minutes later

Bleeding means it could be incomplete or complete abortion. The only way to confirm is by ultrasound.

Incomplete abortion leads to many complications like infection, bleeding etc..

Dr.Mahesh Koregol.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor